Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 68, NWS Springfield, MO

July 30, 2013Jasper County, Missouri

NWS Springfield, MO issued this river flood warning at Jul 30, 2013, 7:49 AM CDT for Jasper County, Missouri. It took effect at Jul 30, 2013, 9:28 AM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jul 30, 2013, 7:49 AM CDT (12:49 UTC)
In effect from
Jul 30, 2013, 9:28 AM CDT
Expired
Aug 2, 2013, 10:18 AM CDT
In force
3 days
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Moderate

County Jasper County, MO

The radar

The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spring River at Carthage (CHTM7). The gauge peaked at 16.13 ft at Jul 30, 2013, 2:00 PM CDT.

actionminormoderate5101507/3007/3108/0108/0208/03
Action stage
8 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jul 30, 6:07 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 30, 6:07 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 AM CDT TUE JUL 30 2013

...UPDATE TO AVIATION...

.SYNOPSIS...
ISSUED AT 256 AM CDT TUE JUL 30 2013

A CLASSIC HEAVY RAINFALL AND FLOODING SITUATION DEVELOPED OVERNIGHT
ACROSS SOUTHEASTERN KANSAS AND PORTIONS OF WESTERN MISSOURI AS A LOW
LEVEL JET OVERRODE A STATIONARY FRONTAL BOUNDARY. THUNDERSTORMS
OVERNIGHT HAVE BEEN EXTREMELY EFFICIENT RAINFALL PRODUCERS GIVEN
HIGH FREEZING LEVELS AS WELL AS TALL/SKINNY CAPE PROFILES. WE HAVE
RECEIVED NUMEROUS FLOODING REPORTS...ESPECIALLY OVER EXTREME
SOUTHEASTERN KANSAS WHERE A MID LEVEL VORTEX HELPED FOCUS EXTREME
RAINFALL RATES. WE HAVE ALSO SEEN SOME OCCASIONAL MESOVORTEX GENESIS
WITH LINE SEGMENTS EMBEDDED WITHIN THE LARGER CONVECTIVE CLUSTER.
TO THIS POINT...WE HAVE NOT GOTTEN ANY WIND DAMAGE REPORTS...
HOWEVER THE PITTSBURG KANSAS OBSERVING STATION DID RECORD A WIND
GUST TO 54 MPH.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 256 AM CDT TUE JUL 30 2013

HEADING INTO TODAY...THE MAIN FORECAST FOCUS WILL BE WHEN TO END
PRECIPITATION FROM WEST TO EAST. THE LOW LEVEL JET WHICH HAS BEEN
THE MAIN DRIVING MECHANISM FOR OVERNIGHT CONVECTION IS EXPECTED TO
NOSE INTO THE EASTERN MISSOURI OZARKS BY AROUND SUNRISE. THIS SHOULD
RESULT IN A CONTINUED EASTWARD PROGRESSION TO THE MAIN CONVECTIVE
CLUSTER. THE FLOODING THREAT ACROSS THE EASTERN OZARKS WILL BE
LOWER GIVEN DRIER ANTECEDENT CONDITIONS ALONG WITH A GRADUAL
WEAKENING TREND TO THE CONVECTION. WITH ONGOING WARNINGS ALREADY
IN EFFECT ACROSS MUCH OF THE FLOOD WATCH AREA...WE WILL LIKELY BE
CANCELLING THE WATCH EARLY.

WE MAY THEN SEE SOME SCATTERED REDEVELOPMENT THIS AFTERNOON AS A MID
LEVEL TROUGH AND UPPER LEVEL JET STREAK OVERRIDE THE SURFACE FRONT.
IF CLOUDS CAN CLEAR...WE COULD SEE A SMALL WINDOW OF OPPORTUNITY FOR
A FEW ROBUST UPDRAFTS ALONG THE FRONT. GIVEN THAT THIS IS HIGHLY
CONDITIONAL...THE THREAT FOR SEVERE STORMS LOOKS PRETTY MARGINAL. A
LIMITED THREAT FOR SHOWERS AND THUNDERSTORMS WOULD THEN PERSIST INTO
THIS EVENING AS THAT FRONT PUSHES INTO NORTHERN ARKANSAS. AT THIS
POINT...THE SETUP FOR FOG LOOKS PRETTY GOOD OVERNIGHT AS SKIES
CLEAR AND WINDS BECOME LIGHT.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 256 AM CDT TUE JUL 30 2013

QUIET WEATHER IS THEN ON TAP FROM WEDNESDAY THROUGH THURSDAY AS
SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTH. THE NEXT BOUT OF
SHORT WAVE ENERGY EMBEDDED IN NORTHWESTERLY FLOW ALOFT WILL THEN
ARRIVE FROM LATER THURSDAY NIGHT INTO FRIDAY. THIS WILL BE OUR NEXT
SHOT AT SHOWER AND THUNDERSTORM ACTIVITY. THE PERIOD FROM THIS
WEEKEND INTO EARLY NEXT WEEK THEN LOOKS RATHER UNSETTLED AS A
SURFACE FRONT IS PROGGED BY MEDIUM RANGE MODELS TO STALL ACROSS
THE REGION. AT THIS POINT...TEMPERATURES APPEAR AS IF THEY WILL BE
NEAR NORMAL FOR THE EXTENDED PERIOD.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 603 AM CDT TUE JUL 30 2013

SHOWERS/OCCASIONAL THUNDERSTORMS WILL CONTINUE FOR A TIME THIS
MORNING...BUT BECOME MORE SCATTERED AS THE DAY GOES ON. VFR
CONDITIONS SHOULD GENERALLY PREVAIL...THOUGH PERIODS OF MVFR ARE
POSSIBLE IF/WHEN RA/TSRA AFFECTS A TERMINAL. LATER TONIGHT...RAIN
CHANCES SHOULD DIMINISH...BUT FOG AND/OR LOW STRATUS SEEMS
INCREASINGLY LIKELY GIVEN RICH LOW LEVEL MOISTURE. IFR
CONDITIONS...AND PERHAPS EVEN LIFR...ARE EXPECTED AFTER MIDNIGHT
TONIGHT.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SYNOPSIS...SCHAUMANN
SHORT TERM...SCHAUMANN
LONG TERM...SCHAUMANN
AVIATION...BOXELL
Hazardous weather outlook, Jul 30, 4:55 AM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
455 AM CDT TUE JUL 30 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
455 AM CDT TUE JUL 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED FLOODING RISK.
  LIMITED LIGHTNING RISK.
  LIMITED FOG RISK.

DISCUSSION...

  A CLUSTER OF RAIN WITH EMBEDDED SCATTERED THUNDERSTORMS WILL
  CONTINUE TO PUSH EAST ACROSS THE CENTRAL AND EASTERN MISSOURI
  OZARKS THIS MORNING. MODERATE TO HEAVY RAINFALL WITH OCCASIONAL
  LIGHTNING STRIKES CAN BE EXPECTED WITH THIS ACTIVITY. THIS MAY
  LEAD TO THE FLOODING OF SOME LOW WATER CROSSINGS.

  MEANWHILE...RESIDUAL FLOODING OF CREEKS...STREAMS...AND LOW
  WATER CROSSINGS WILL REMAIN POSSIBLE FOR MUCH OF TODAY ACROSS
  WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS.

  WIDELY SCATTERED THUNDERSTORM DEVELOPMENT WILL THEN BE
  POSSIBLE THIS AFTERNOON AND THIS EVENING ACROSS THE OUTLOOK
  AREA AS A WEAK COLD FRONT MOVES SOUTH THROUGH THE REGION. IF
  ENOUGH INSTABILITY CAN DEVELOP...A FEW OF THESE STORMS MAY
  PRODUCE SMALL HAIL AND FREQUENT LIGHTNING STRIKES.

  PATCHY FOG WITH VISIBILITIES DOWN TO A MILE OR LESS IS THEN
  EXPECTED LATE TONIGHT AND EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM LATE THURSDAY
  NIGHT INTO EARLY NEXT WEEK AS A FRONTAL BOUNDARY STALLS
  ACROSS THE REGION.

  AFTERNOON HEAT INDICES IN THE MIDDLE TO UPPER 90S ARE
  EXPECTED FROM LATE THIS WEEK INTO EARLY NEXT WEEK PRIMARILY
  ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Local storm report, Jul 30, 5:37 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 AM CDT TUE JUL 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      W GALLOWAY              37.14N 93.24W
07/30/2013                   GREENE             MO   BROADCAST MEDIA

            LONE PINE NEAR REPUBLIC ROAD CLOSED DUE TO FLOODING IN
            SPRINGFIELD.

&&

KARDELL
Local storm report, Jul 30, 5:45 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 AM CDT TUE JUL 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     FLASH FLOOD      5 SE BATTLEFIELD        37.07N 93.31W
07/30/2013                   CHRISTIAN          MO   911 CALL CENTER

            WEST TRACKER ROAD CLOSED DUE TO FLOODING.

&&

KARDELL
Local storm report, Jul 30, 5:51 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 AM CDT TUE JUL 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     FLASH FLOOD      4 WNW ROGERSVILLE       37.13N 93.12W
07/30/2013                   GREENE             MO   911 CALL CENTER

            WATER REPORTED OVER HIGHWAY 125 BETWEEN FARM ROADS 170
            AND 174.

&&

KARDELL
Local storm report, Jul 30, 6:38 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 AM CDT TUE JUL 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 AM     FLASH FLOOD      2 NNW RED OAK           37.26N 94.04W
07/30/2013                   LAWRENCE           MO   DEPT OF HIGHWAYS

            ROUTE AA CLOSED DUE TO FLOODING.

&&

KARDELL
Local storm report, Jul 30, 6:56 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 AM CDT TUE JUL 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 AM     FLASH FLOOD      5 N BATTLEFIELD         37.19N 93.37W
07/30/2013                   GREENE             MO   PUBLIC

            WATER COMPLETELY COVERING FARM ROAD 146 OVER WILSONS
            CREEK JUST WEST OF RUTLEDGE WILSON FARM...RELAYED VIA
            TWITTER.

&&

KARDELL
Local storm report, Jul 30, 7:14 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 AM CDT TUE JUL 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 AM     HEAVY RAIN       PITTSBURG               37.41N 94.70W
07/30/2013  M7.93 INCH       CRAWFORD           KS   CO-OP OBSERVER

            24 HOUR TOTAL FROM COOP OBSERVER AT PITTSBURG STATE
            UNIVERSITY.

&&

BOXELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 9:52 PM CDTRiver Flood WarningSGFVernon4 days
Jul 29, 11:02 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper58 min
Jul 29, 11:25 PM CDTFlash Flood WarningSGFBarton, Vernon6 hr
Jul 29, 11:26 PM CDTRiver Flood WarningSGFVernon5 days
Jul 30, 12:38 AM CDTFlash Flood WarningSGFJasper6 hr
Jul 30, 12:45 AM CDTSevere Thunderstorm WarningSGFBarton, Dade, Jasper, Lawrence45 min
Jul 30, 1:29 AM CDTFlash Flood WarningSGFDade, Lawrence6 hr
Jul 30, 1:33 AM CDTSevere Thunderstorm WarningSGFLawrence27 min
Jul 30, 2:20 AM CDTFlash Flood WarningSGFChristian, Greene5 hr
Jul 30, 4:43 AM CDTFlash Flood WarningSGFChristian, Douglas, Webster3 hr
Jul 30, 4:53 AM CDTAreal Flood WarningSGFBarton, Vernon8 hr
Jul 30, 6:32 AM CDTAreal Flood AdvisorySGFBarry, Christian, Douglas, Howell, Oregon, Ozark and 4 more6 hr
Jul 30, 6:49 AM CDTAreal Flood WarningSGFJasper6 hr
Jul 30, 6:51 AM CDTAreal Flood WarningSGFChristian, Dade, Douglas, Greene, Lawrence, Webster6 hr
Jul 30, 7:49 AM CDTRiver Flood WarningSGFJasper66 hr
Jul 30, 12:43 PM CDTAreal Flood AdvisorySGFBarton, Dade, Jasper, Lawrence22 hr
Jul 30, 3:23 PM CDTDense Fog AdvisorySGFBarton, Camden, Cedar, Christian, Dade, Dallas and 22 more17 hr
Jul 29, 9:15 PM CDTFlash Flood WarningSGFBourbon, Crawford10 hr
Jul 29, 11:26 PM CDTRiver Flood WarningSGFBourbon50 hr
Jul 29, 11:26 PM CDTRiver Flood WarningSGFBourbon66 hr
Jul 29, 11:41 PM CDTFlash Flood WarningSGFCherokee7 hr
Jul 30, 8:20 AM CDTRiver Flood WarningSGFCherokee56 hr

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.